Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 135, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 13, 2021, 12:06 AM CDT for Richardson County, Nebraska. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 12:06 AM CDT (05:06 UTC)
- Expired
- Aug 13, 2021, 12:29 AM CDT
- In force
- 23 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Richardson County, NE
The radar
The Topeka radar (KTWX), 132 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4214 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted.
857
WUUS53 KOAX 130506
SVROAX
NEC147-130545-
/O.NEW.KOAX.SV.W.0135.210813T0506Z-210813T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1206 AM CDT Fri Aug 13 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Richardson County in southeastern Nebraska...
* Until 1245 AM CDT.
* At 1205 AM CDT, a severe thunderstorm was located northwest of
Falls City, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement. At 1205 AM, power outages were reported
in Falls City.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Falls City around 1210 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4013 9592 4021 9564 4007 9541 4005 9542
4003 9541 4003 9536 4000 9532 4000 9585
TIME...MOT...LOC 0505Z 315DEG 24KT 4009 9565
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CA2 follow-up statements
988
WWUS53 KOAX 130524
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1224 AM CDT Fri Aug 13 2021
NEC147-130545-
/O.CON.KOAX.SV.W.0135.000000T0000Z-210813T0545Z/
Richardson NE-
1224 AM CDT Fri Aug 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN RICHARDSON COUNTY...
At 1222 AM CDT, a severe thunderstorm was located over Reserve, or 5
miles southeast of Falls City, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Richardson County, including the following locations...
Rulo, Salem and Preston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4005 9580 4015 9554 4007 9541 4005 9542
4003 9541 4003 9536 4000 9532 4000 9585
TIME...MOT...LOC 0522Z 315DEG 24KT 4001 9554
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CA067
WWUS53 KOAX 130529
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1229 AM CDT Fri Aug 13 2021
NEC147-130538-
/O.CAN.KOAX.SV.W.0135.000000T0000Z-210813T0545Z/
Richardson NE-
1229 AM CDT Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHARDSON COUNTY
IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with thunderstorms in the area.
LAT...LON 4005 9580 4015 9554 4007 9541 4005 9542
4003 9541 4003 9536 4000 9532 4000 9585
TIME...MOT...LOC 0524Z 315DEG 24KT 3998 9550
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:31 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 12, 6:31 PM CDT, 5 hours 35 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 631 PM CDT Thu Aug 12 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 307 PM CDT Thu Aug 12 2021 A look at satellite imagery this afternoon shows a line of convection south of the Nebraska/Kansas border along a front that has been producing sub-severe wind and hail and areas of flooding. GOES Cloud Phase Distinction products show some cumulus trying to develop just north of the border in the lowest 2 tiers of counties in southeastern Nebraska that could serve as the area with the highest chances for any remaining convection this afternoon. CAMs have struggled with the storms to the south all morning, and their presence of these storms has likely overturned much of the instability in that relative area. That convection along with the cirrus wafting northward has reduced the overall storm chances this afternoon and evening. Another aspect of the forecast that was affected by the action to the south was the heat in far southeastern Nebraska, where temperatures at KFNB have only achieved 87 degrees this morning before falling back to the lower 80's. CAMs have been showing signals for some elevated convection this evening, beginning just south of a line from York to Clarinda after 06z that marches towards the NE/KS border into early Friday morning. With how poorly the CAMs handled convection earlier today, questions arise in terms of the extent of the overnight chances but they are there nevertheless along a gradient of elevated instability. Going forward into Friday through the weekend, a sharp change from the regular 90+ degree heat that we have seen across the area is expected. Highs are expected to largely stay in the low-to-mid 80's, and will make for a wonderful weekend of weather for the area. Passing shortwaves in the northwesterly flow could trigger some sporadic rain and storm chances through the weekend, but severe weather is not expected. Monday through Wednesday is expected to feature a change in the upper pattern as the ridge over the western CONUS gradually deamplifies ahead of a somewhat deep trough that reaches the ID/MT/WY region Wednesday. Ensemble situational awareness tables indicate that the southerly winds ahead of the trough could be rather gusty, and could indicate some increasing temperature trend as well. An uncertain feature that models aren't agreeing upon is a shortwave trough that dips southeast from Wyoming Monday, and makes it to eastern Kansas by Wednesday. If this feature pans out, it could serve as a source for shower and storm chances ahead of the approaching trough. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 631 PM CDT Thu Aug 12 2021 VFR conditions expected to prevail with northeast to east winds remaining light through most of the period. Earlier indications of potential shower and thunderstorm development overnight near KLNK are still there, but latest trends have kept activity farther south. Therefore, keeping a dry TAF at this time, but can't completely rule out a stray shower/storm sneaking in and leading to brief MVFR conditions somewhere in the 8 to 11Z window. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...CA
Hazardous weather outlook, Aug 12, 3:58 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 358 PM CDT Thu Aug 12 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-131100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 358 PM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Thunderstorms are possible overnight into early Friday morning south of a line from Seward to Clarinda. Severe activity with these storms is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
In the hours before
Special weather statement, Aug 12, 9:37 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
937 PM CDT Thu Aug 12 2021
NEZ078-088-130300-
Jefferson NE-Saline NE-
937 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northwestern
Jefferson and southwestern Saline Counties through 1000 PM CDT...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Alexandria, or 31 miles west of Beatrice, moving
east at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Western around 950 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4042 9737 4042 9720 4024 9718 4024 9737
TIME...MOT...LOC 0236Z 267DEG 23KT 4034 9734
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
DeWaldSpecial weather statement, Aug 12, 9:53 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
953 PM CDT Thu Aug 12 2021
NEZ078-088-089-130400-
Jefferson NE-Gage NE-Saline NE-
953 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northern Jefferson,
southern Saline and northern Gage Counties through 1100 PM CDT...
At 953 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Pickrell to 6 miles west
of Plymouth to Alexandria. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beatrice, Fairbury, Wilber, De Witt, Cortland, Plymouth, Western,
Clatonia, Pickrell, Adams, Daykin, Jansen, Tobias, Swanton, Harbine,
Swan Creek Wildlife Management Area, Alexandria State Recreation Area
and Cub Creek Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 9737 4052 9691 4052 9646 4035 9647
4021 9686 4011 9737
TIME...MOT...LOC 0253Z 262DEG 22KT 4040 9680 4032 9711 4023 9740
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 12, 10:57 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1057 PM CDT Thu Aug 12 2021
NEZ078-088>092-130500-
Jefferson NE-Gage NE-Pawnee NE-Johnson NE-Saline NE-Nemaha NE-
1057 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of Johnson, western
Nemaha, northeastern Jefferson, southeastern Saline, northern Pawnee
and Gage Counties through MIDNIGHT CDT...
At 1056 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms extending from near Cook to near De Witt. Movement was
east at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Beatrice, Wilber, Tecumseh, De Witt, Cortland, Sterling, Plymouth,
Johnson, Cook, Table Rock, Clatonia, Pickrell, Adams, Filley, Brock,
Elk Creek, Steinauer, Lewiston, Virginia and Julian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4017 9691 4036 9707 4044 9705 4050 9691
4052 9647 4052 9576 4026 9601 4016 9601
TIME...MOT...LOC 0356Z 268DEG 23KT 4047 9616 4039 9629 4029 9645
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 12, 11:24 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1124 PM CDT Thu Aug 12 2021
NEZ092-130515-
Pawnee NE-
1124 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of Pawnee County through
1215 AM CDT...
At 1124 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Pawnee City to near
Summerfield. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Pawnee City around 1140 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4005 9647 4017 9639 4017 9601 4000 9601
4000 9647
TIME...MOT...LOC 0424Z 270DEG 25KT 4016 9624 4009 9632 4002 9641
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CASpecial weather statement, Aug 12, 11:37 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
1137 PM CDT Thu Aug 12 2021
NEZ091-093-130530-
Nemaha NE-Richardson NE-
1137 PM CDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of southeastern Nemaha
and Richardson Counties through 1230 AM CDT...
At 1136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Craig to 4 miles northwest of Humboldt to
near Summerfield. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stella, Verdon and Shubert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4026 9602 4041 9587 4041 9566 4034 9562
4031 9566 4030 9557 4026 9555 4023 9547
4018 9548 4012 9540 4004 9542 4003 9536
4000 9531 4000 9601
TIME...MOT...LOC 0436Z 270DEG 29KT 4018 9543 4021 9601 4002 9629
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CAThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 9:37 PM CDT | Special Weather Statement | OAX | Jefferson | 23 min |
| Aug 12, 9:53 PM CDT | Special Weather Statement | OAX | Jefferson | 67 min |
| Aug 12, 10:57 PM CDT | Special Weather Statement | OAX | Gage, Johnson | 63 min |
| Aug 12, 11:24 PM CDT | Special Weather Statement | OAX | Pawnee | 51 min |
| Aug 12, 11:37 PM CDT | Special Weather Statement | OAX | Nemaha, Richardson | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.